Facebook Pixel
EmpowHER Guest

What are my actual chances of being pregnant? On birth control and took Plan B

By Anonymous June 16, 2015 - 8:55am
Rate This

I am a 24 y/o who has been regularly on birth control for 5 years. I have been in a monogamous long term relationship for over 2 years an have always taken my birth control regularly. I take it everyday around 9pm or within 2-3 hours of my reminder alarm going off. I have been taking Loryna, which is a generic form of Yaz. It is my understanding that this is a combination pill. On 6/9/15, I took my 9th pill out of my pack at around midnight after getting back from a cookout that I went to with my partner. I did not feel well after eating food and drinking a few drinks. My partner and I had sex at around 12:30-1am. We did not use a condom and he did finish inside me. This is usually not an issue b/c I am regular with my birth control. However, I woke up some time later and threw up after not feeling very well after eating dinner. I don't remember what time this exactly happened, but I believe that it was anytime between 45-60 min after taking my birth control pill. I did not think anything of it until later the next day, and realized that I may have thrown up my birth control before it could have been absorbed. I became worried but the pharmacy was already closed because it was Sunday and couldn't call them to see if I was okay. I went ahead and took my next pill on schedule that night. I called the pharmacy on Monday morning at work. They said that as long as the pill was in my system for 15 min I should be fine and take my birth control as normal. However, I read a few forums differently that said I need about 2 hours for the pill to properly absorb. I called two other pharmacies later in the day and they recommended taking Plan B just to be on the safe side. I bought Plan B and took it just prior to 7pm Monday night, 43 hrs after intercourse. I have since been reading other forums and it has scared me a little bit. I've also been having cramping and low back pain since taking Plan B. Cramping this early in my cycle and low back pain is unusual for me. My period isn't scheduled to start until 6/25/15-6/26/15. Am I at risk of possibly having ovulated? Or is it just symptoms from taking the Plan B? I am terrified of becoming pregnant as I am not emotionally or financially ready for that kind of commitment. I'm also scared because I feel that I have done everything I can and have been responsible in terms of taking my birth control and don't want to jeapordize anything. Will I be okay? Thank you in advance to whoever responds!

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for reaching out to us with your concern.

You should not be at risk for pregnancy.

According to the Mayo Clinic, "If you vomit within two hours after taking a combination birth control pill or have severe vomiting and diarrhea for two or more days, proceed as if you've missed a pill."

You should not have ovulated because you "lost" one dose by vomiting, took the next pill the following day, and took Plan B within 72 hours of this incident.

Taking Plan B can cause a delay in the start of your expected period. Try to relax. Everything will be okay. You might want to speak with your gynecologist for any further recommendations.


June 16, 2015 - 9:34am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!